Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2018, 6:48 PM CDT for Blaine County, Loup County, Rock County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 17, 2018, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:50 PM CDT | HAIL 1.25 | 9 Ne Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS53 KLBF 172348
SVRLBF
NEC009-115-149-180030-
/O.NEW.KLBF.SV.W.0148.180617T2348Z-180618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
648 PM CDT SUN JUN 17 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Rock County in north central Nebraska...
Northern Loup County in north central Nebraska...
Northeastern Blaine County in north central Nebraska...
* Until 730 PM CDT.
* At 647 PM CDT, a severe thunderstorm was located 10 miles east of
Brewster, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fox Bayou and Almeria Meadow State Wildlife Management Area.
This includes Highway 183 between mile markers 137 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4187 9958 4201 9982 4223 9925 4200 9925
TIME...MOT...LOC 2347Z 243DEG 35KT 4197 9967
HAIL...1.00IN
WIND...60MPH
$$
Roberg3 follow-up statements
577
WWUS53 KLBF 180000
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
700 PM CDT SUN JUN 17 2018
NEC009-180010-
/O.CAN.KLBF.SV.W.0148.000000T0000Z-180618T0030Z/
Blaine NE-
700 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4187 9958 4207 9968 4223 9925 4200 9925
TIME...MOT...LOC 0000Z 243DEG 35KT 4203 9952
$$
NEC115-149-180030-
/O.CON.KLBF.SV.W.0148.000000T0000Z-180618T0030Z/
Rock NE-Loup NE-
700 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN ROCK AND NORTHERN LOUP COUNTIES...
At 700 PM CDT, a severe thunderstorm was located 9 miles south of
Rose, or 18 miles east of Brewster, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fox Bayou.
This includes Highway 183 between mile markers 137 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4187 9958 4207 9968 4223 9925 4200 9925
TIME...MOT...LOC 0000Z 243DEG 35KT 4203 9952
HAIL...1.00IN
WIND...60MPH
$$
Roberg683
WWUS53 KLBF 180017
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
717 PM CDT SUN JUN 17 2018
NEC115-149-180030-
/O.CON.KLBF.SV.W.0148.000000T0000Z-180618T0030Z/
Rock NE-Loup NE-
717 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN ROCK AND NORTHEASTERN LOUP COUNTIES...
At 717 PM CDT, a severe thunderstorm was located 10 miles southeast
of Rose, or 21 miles north of Taylor, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Horseshoe Bend Lake.
This includes Highway 183 between mile markers 136 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4194 9939 4210 9960 4223 9925 4200 9925
TIME...MOT...LOC 0017Z 247DEG 23KT 4208 9937
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Roberg742
WWUS53 KLBF 180034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
734 PM CDT SUN JUN 17 2018
NEC115-149-180044-
/O.EXP.KLBF.SV.W.0148.000000T0000Z-180618T0030Z/
Rock NE-Loup NE-
734 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK AND
NORTHEASTERN LOUP COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However gusty winds and heavy rain are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4194 9939 4210 9960 4223 9925 4200 9925
TIME...MOT...LOC 0034Z 243DEG 35KT 4215 9919
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:46 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 17, 6:46 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 PM CDT Sun Jun 17 2018 .SHORT TERM...(Tonight and Monday) Issued at 120 PM CDT Sun Jun 17 2018 A nearly stationary front extends northeast to southwest from near O'Neill to Grant. The front will slowly shift southeast as a cold front late this afternoon. Moisture will be in abundance with the remnants of tropical system Bud moving into the region, sfc dew points are near 70F and PWAT values range from 1.5-2 inches contributing to CAPE values around 2500 to 3000 J/KG this afternoon from near Oshkosh to O'Neill and points south. Thunderstorms should rapidly develop between 2pm and 4pm near the front. Bulk shear values greater than 40 kt will help storms organize with a few severe storms expected. The threat turns to heavy rainfall tonight, especially in Cherry and Sheridan counties where several inches of rain fell with the storms on Saturday night. There could also be some flash flooding with the storms outside of the watch given the amount of available moisture but the flooding will be limited to more urban areas or areas where storms are training. Later in the evening, thunderstorms will slowly shift northward due to southerly upper level flow. Storms will weaken as they move farther north of the boundary, but still could contain some locally heavy rainfall. Due to the heavy rainfall across northwest Nebraska last night, have issued a flash flood watch due to the potentially for more heavy rainfall. .LONG TERM...(Monday Night through Sunday) Issued at 120 PM CDT Sun Jun 17 2018 A pattern shift to rainy and cool for much of the week as a large and slow moving upper level low drifts east across the region. A steady stream of moisture will supply the area for much of the week as well. Agree with WPC issuing a Moderate risk for excessive rainfall for Tuesday and Tuesday night across southwest Nebraska, and a slight risk elsewhere. Still appears that by later Thursday, much of the area will have received 2 to 4 inches of rainfall. Conditions should dry out some by the end of the week and the weekend, but still may be some scattered rainfall. Highs through Thursday should generally be in the upper 60s and 70s, with upper 70s and 80s returning Friday into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 642 PM CDT Sun Jun 17 2018 A stationary front will slowly sag south this evening. To the north of the front, widespread low ceilings and IFR conditions can be expected across much of the Sandhills and northern Nebraska. These low ceilings will eventually spread south across southwest Nebraska this evening. Scattered thunderstorms can also be expected across much of the area through the night. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for NEZ004-094. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Taylor
Hazardous weather outlook, Jun 17, 2:54 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 254 PM CDT Sun Jun 17 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-182000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 254 PM CDT Sun Jun 17 2018 /154 PM MDT Sun Jun 17 2018/ ...Tornado Watch for portions of South Central Nebraska through 10 PM tonight... ...Flash Flood Watch for western Cherry and Sheridan Counties until Monday afternoon... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Thunderstorms are expected over the next several hours until mid evening. A few of the storms may be severe and produce large hail and strong winds. A tornado cannot be ruled out near a cold front that stretches from about Chappell to O'Neill. There will also be a threat for locally heavy rain which may lead to flash flooding. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Several rounds of showers and thunderstorms with periods of heavy rain are expected off and on through the week. Stay tuned to later forecasts as the flooding potential will increase by mid week. .SPOTTER INFORMATION STATEMENT... Spotters are requested in Deuel, Keith, Perkins, Arthur, and McPherson counties. Spotters will likely be needed later this afternoon in the Tornado Watch area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 17, 4:59 PM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service North Platte NE 459 PM CDT SUN JUN 17 2018 NEZ036-037-059-172245- McPherson NE-Lincoln NE-Logan NE- 459 PM CDT SUN JUN 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN... SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of North Platte, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ringgold. This includes the following highways... Highway 92 between mile markers 209 and 226. Highway 97 between mile markers 2 and 25. Highway 83 near mile marker 111. A Tornado Watch remains in effect until 1000 PM CDT for southwestern and west central Nebraska. LAT...LON 4115 10083 4122 10105 4153 10087 4147 10048 TIME...MOT...LOC 2159Z 201DEG 25KT 4126 10085 Roberg
Local storm report, Jun 17, 5:16 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FUNNEL CLOUD 1 S STAPLETON 41.47N 100.51W
06/17/2018 LOGAN NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD NEAR STAPLETON. IT
WENT BACK UP INTO THE WALL CLOUD.
&&
KALLENLocal storm report, Jun 17, 5:56 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 17 WSW TRYON 41.46N 101.25W
06/17/2018 MCPHERSON NE PUBLIC
2 INCH DIAMETER TREE BRANCHES DOWN. TIME ESTIMATED FROM
RADAR.
&&
JURGENSENLocal storm report, Jun 17, 5:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 2 WNW RINGGOLD 41.52N 100.81W
06/17/2018 MCPHERSON NE TRAINED SPOTTER
BRIEF ROPE TORNADO
&&
SNIVELYLocal storm report, Jun 17, 6:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TORNADO 8 NW BRULE 41.18N 102.00W
06/17/2018 KEITH NE PUBLIC
REPORT WITH PICTURE VIA SOCIAL MEDIA. TIME ESTIMATED FROM
RADAR.
&&
JURGENSENLocal storm report, Jun 17, 6:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 S BREWSTER 41.91N 99.87W
06/17/2018 E1.25 INCH BLAINE NE LAW ENFORCEMENT
HAIL RANGING FROM PEA TO HALF DOLLAR SIZE HAIL. REPORT
RELAYED FROM EMERGENCY MANAGEMENT.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:32 PM CDT | Special Weather Statement | LBF | Cherry | 28 min |
| Jun 16, 7:48 PM CDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 3 hr |
| Jun 16, 8:46 PM CDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
| Jun 17, 2:13 AM CDT | Flash Flood Watch | LBF | Cherry, Sheridan | 25 hr |
| Jun 17, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 37 min |
| Jun 17, 3:08 PM CDT | Tornado Warning | LBF | Deuel | 52 min |
| Jun 17, 3:30 PM CDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| Jun 17, 4:06 PM CDT | Tornado Warning | LBF | Keith | 39 min |
| Jun 17, 4:32 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 43 min |
| Jun 17, 4:59 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Jun 17, 5:07 PM CDT | Tornado Warning | LBF | Keith, Lincoln, McPherson | 38 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jun 17, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jun 17, 5:40 PM CDT | Tornado Warning | LBF | Logan, McPherson | 50 min |
| Jun 17, 5:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 43 min |
| Jun 17, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 33 min |
| Jun 17, 6:53 PM CDT | Special Weather Statement | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.